Hail, Comal
- When
- June 28, 4:51 PM CST
- Where
- Comal County, 1.8 mi E of Bulverde
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.730, -98.440
A thunderstorm produced penny size hail near Bulverde for about 30 seconds.
Thunderstorms developed along a stationary front. Some of these storms produced large hail and strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Thunderstorms developed along a stationary front. Some of these storms produced large hail and strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 28, 12:53 PM CST, 3 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Austin/San Antonio TX 153 PM CDT Tue Jun 28 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Tonight through Wednesday night) Issued at 152 PM CDT Tue Jun 28 2022 Scattered showers and thunderstorms are developing early this afternoon over portions of the I-10 corridor from schulenburg to San Antonio, as well as over the northern Hill Country and Brazos Valley. This activity, as indicated by the latest CAMs is expected to increase in coverage through the next couple of hours. DCAPE values shown on SPC RAP mesoanalysis are lower than they were yesterday, on the order of 500-800 J/kg, but some brief gusty winds from collapsing storms of 40-50 mph are possible once again. Not expecting storms to be quite as strong as they were on Monday, and coverage shouldn't be quite as widespread, but any storms could drop a quick 1/4 to 1/2 inch of rain and even isolated totals in excess of 1 inch are possible. Storms should fall apart quicker this evening as loss of daytime heating should result in weakening updrafts and energy for storm maintenance. By 8-10pm, storms should, for the most part be winding down. Wednesday will feature another shot at rain, but more isolated in nature and more likely than not being confined to the Coastal Plains and extreme western portions of the Rio Grande Plains. We continue to monitor the disturbance in the Gulf of Mexico. At this time, the NHC has a 40% chance for development as the western Gulf can be notorious for spinning up tropical cyclones in a hurry given a favorable environment. At this time, have kept PoPs less than 15% for the I-35 corridor Wednesday night into early Thursday morning, however, increased low level moisture and PWATs in excess of 1.75" could result in increasing rain and thunderstorm chances during this time period. From 00Z Thursday to 12Z Thursday is the most up in the air forecast time period as of right now, as it is very dependent on how far west this disturbance moves and how quickly it moves inland. See more info on it in the long term forecast below. && .LONG TERM... (Thursday through Monday) Issued at 152 PM CDT Tue Jun 28 2022 Two stories to focus on in the long term: First, a weak tropical system will slowly come onshore somewhere near the Coastal Bend Thursday into Friday bringing a marginal risk for locally heavy rain mainly to our southeastern Coastal Plains Counties. Then heat concerns will return next week with highs back into the upper 90s and low 100s and heat indices in the mid 100s. The details: Thursday morning, model guidance indicates a weak tropical low will be located near or just offshore along the south TX coast. Recent discussions with NHC indicate they expect the possibility this may be a low-end tropical depression by that time. It is anticipated to slowly push northward through Friday. The 12Z operational GFS throws a bit of a wrench into the forecast with a slower, more westward track of the upper low. While this solution cannot be thrown out entirely, ensemble guidance allows us to have moderately high confidence that rain chances will mainly impact areas along and east of I-35. The day 3 WPC Excessive rainfall Outlook will include a Marginal Risk of locally heavy rain across Fayette, DeWitt, Gonzales, and Lavaca Counties Thursday through Thursday night. A worst case scenario of an isolated 3-6" is technically within the realm of possibility, but we anticipate rainfall amounts will likely fall below 1" for the vast majority of the region and locations near and west of I-35 could see little or even no precipitation from this system. However, given the model guidance spread, we will hold onto slight chance pops for the Hill Country Friday into Saturday. As a result of added cloud cover east, a couple of cooler than normal afternoons are forecast there Thur-Fri with highs in the low 90s. West along the Rio Grande should still top out in the upper 90s to near 100. A gradual warming trend of a degree or two each day will then take hold over the weekend into next week for most of the region as ridging amplifies across the central CONUS. Highs by next Tuesday will be back in the 96-104 degree range areawide. South to southeast flow will keep muggy air in place as well. Rain chances are slim Saturday and beyond, however there is a low chance for some isolated activity to impact Val Verde County in the late afternoons Saturday and Sunday. In the longer term, the CPC outlooks as we head towards the second week of July indicate a likelihood of above normal temperatures and odds tilted towards drier than normal conditions as well. && .AVIATION... (18Z TAFS) Issued at 1152 AM CDT Tue Jun 28 2022 TSRA already forming north and east of the AUS terminal and almost directly over the top of SAT/SSF terminals early this afternoon. Expect storms to continue through about 00Z when coverage should wane. Expecting mainly VFR ceilings, but some MVFR could sneak in before sunset. Expect VFR and winds slowly calming to less than 5 kts for most after 03Z. Winds should swing around to more ENE by mid morning Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 92 72 94 74 / 30 0 10 0 Austin Bergstrom Intl Airport 92 71 94 73 / 30 0 10 0 New Braunfels Muni Airport 92 71 95 73 / 40 10 10 0 Burnet Muni Airport 90 70 94 72 / 30 0 0 0 Del Rio Intl Airport 96 74 98 75 / 30 40 10 0 Georgetown Muni Airport 93 70 94 73 / 20 0 0 0 Hondo Muni Airport 93 72 98 73 / 50 20 10 0 San Marcos Muni Airport 91 70 95 72 / 30 10 10 0 La Grange - Fayette Regional 94 74 96 74 / 20 0 20 0 San Antonio Intl Airport 91 74 96 74 / 50 20 10 0 Stinson Muni Airport 93 74 98 74 / 50 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Morris Long-Term...KCW Aviation...Morris
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 400 AM CDT Tue Jun 28 2022 TXZ171>173-183>194-202>209-217>225-228-290900- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 400 AM CDT Tue Jun 28 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated strong thunderstorms are possible. The main threats are gusty winds of 30 to 50 mph and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Special Weather Statement
National Weather Service Austin/San Antonio TX
354 PM CDT Tue Jun 28 2022
TXZ207-282145-
Guadalupe TX-
354 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of Guadalupe County
through 445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsbury, or 9 miles southwest of Luling, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, Schertz, Seguin, Cibolo, McQueeney, Marion, Kingsbury,
Santa Clara, New Berlin, Geronimo, Zuehl, Nolte and Zipp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2954 9771 2939 9809 2964 9819 2965 9817
2973 9776 2972 9777 2971 9774 2971 9773
2970 9774 2969 9772 2958 9768
TIME...MOT...LOC 2054Z 072DEG 18KT 2962 9779
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BFSpecial Weather Statement
National Weather Service Austin/San Antonio TX
436 PM CDT Tue Jun 28 2022
TXZ222>224-282215-
Karnes TX-De Witt TX-Gonzales TX-
436 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northwestern DeWitt,
northeastern Karnes and southwestern Gonzales Counties through 515 PM
CDT...
At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 11 miles northwest of Cuero, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Smiley, Cheapside, Westhoff, Gruenau, New Davy and Sample.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2916 9729 2899 9770 2919 9778 2922 9773
2926 9776 2933 9735
TIME...MOT...LOC 2136Z 072DEG 18KT 2923 9741
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BFSpecial Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Tue Jun 28 2022
TXZ205-282230-
Bexar TX-
442 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of northwestern Bexar
County through 530 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Live Oak, moving west at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Antonio, Universal City, Live Oak, Selma, San Antonio Int
Airport, Leon Valley, Helotes, Kirby, Alamo Heights, Windcrest,
Terrell Hills, Shavano Park, Hollywood Park, Cross Mountain, Olmos
Park, Lackland AFB, Government Canyon State Natural Area, Sea World,
Converse and Castle Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 9870 2960 9880 2967 9838 2966 9838
2966 9835 2963 9834 2962 9834 2961 9833
2950 9829
TIME...MOT...LOC 2142Z 072DEG 18KT 2957 9840
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 PM CDT TUE JUN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 3 NNW LIVE OAK 29.59N 98.35W
06/28/2022 E0.70 INCH BEXAR TX PUBLIC
SPORADIC DIME SIZED HAIL REPORTED.
&&Special Weather Statement
National Weather Service Austin/San Antonio TX
515 PM CDT Tue Jun 28 2022
TXZ205-282300-
Bexar TX-
515 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of southern Bexar
County through 600 PM CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm near
China Grove, or near Randolph AFB, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Schertz, Stinson Municipal Airport, Kirby, St. Hedwig,
China Grove, Lackland AFB, Converse, Von Ormy, Buena Vista, Martinez,
Mitchell Lake, Losoya, Southton, Sayers, Thelma, Brooks City Base and
Adkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2951 9827 2937 9821 2926 9839 2918 9858
2936 9869
TIME...MOT...LOC 2215Z 072DEG 15KT 2945 9831
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BFSpecial Weather Statement
National Weather Service Austin/San Antonio TX
544 PM CDT Tue Jun 28 2022
TXZ189-205-206-282330-
Comal TX-Bexar TX-Kendall TX-
544 PM CDT Tue Jun 28 2022
...A strong thunderstorm will impact portions of south central
Kendall, northwestern Bexar and southwestern Comal Counties through
630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bulverde, or 11 miles northwest of Selma, moving west at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, Boerne, Leon Valley, Fair Oaks Ranch, Bulverde, Shavano
Park, Hollywood Park, Cross Mountain, Timberwood Park, Leon Springs,
The Dominion, Smithson Valley, Hill Country Village, Cascade Caverns,
Anhalt, Specht Store, Fiesta Texas and Scenic Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 9837 2966 9830 2951 9862 2977 9874
TIME...MOT...LOC 2244Z 069DEG 12KT 2973 9842
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BFThe Austin/San Antonio radar (KEWX), 40 km away, was scanning. The volume nearest the first event began at 22:51 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A thunderstorm produced penny size hail near Bulverde for about 30 seconds.
A thunderstorm produced wind gusts measured at 50 kts by the AWOS at Maverick County Memorial International Airport outside Eagle Pass.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031863, 1031866.